Skip navigation
Please use this identifier to cite or link to this item: http://repository.iitr.ac.in/handle/123456789/26193
Title: Behavior prediction of washing system in a paper industry using GA and fuzzy lambda-tau technique
Authors: Sharma S.P.
Kumar, Dinesh Senthil
Kumar A.
Published in: Applied Mathematical Modelling
Abstract: Availability analysis has been an important issue in the design field of any Industrial system as the system structure has become more complicated. Also, the system availability is affected by many factors such as design, manufacturing, installation, etc., and so it may be extremely difficult to model, analyze and predict the failure behavior of the system. The purpose of this paper is to develop a new approach for computing various performance measures, namely reliability, availability, MTBF (mean time between failures), ENOF (expected number of failures), failure rate and repair time, for any industrial system. In the proposed approach, the failure rates and repair times of all constituent components are obtained using genetic algorithms and then various performance measures are computed using fuzzy lambda-tau methodology. Washing system, the major part of paper industry is the subject of study. The interactions among the working components are modeled using Petri nets. Failure and repair rates are represented using triangular fuzzy numbers as they allow expert opinion, linguistic variables, operating conditions, uncertainty and imprecision in reliability information to be incorporated into system model. Based on calculated reliability parameters, a structured framework has been developed that may help the maintenance engineers to analyze and predict the system behavior. © 2011 Elsevier Inc.
Citation: Applied Mathematical Modelling, 36(6): 2614-2626
URI: https://doi.org/10.1016/j.apm.2011.09.044
http://repository.iitr.ac.in/handle/123456789/26193
Issue Date: 2012
Keywords: Genetic algorithms
Linguistic variables
MTBF
Optimization
Petri nets
Reliability
ISSN: 0307904X
Author Scopus IDs: 55925197900
57212687786
56236099600
Author Affiliations: Sharma, S.P., Department of Mathematics, Indian Institute of Technology, Roorkee 247667, Uttarakhand, India
Kumar, D., Department of Mechanical and Industrial Engineering, Indian Institute of Technology, Roorkee 247667, Uttarakhand, India
Kumar, A., Department of Applied Mathematics, ABV-Indian Institute of Information Technology and Management Gwalior, Gwalior 474010, Madhya Pradesh, India
Funding Details: 
Corresponding Author: Kumar, A.; Department of Applied Mathematics, Gwalior 474010, Madhya Pradesh, India; email: ajay1dma@gmail.com
Appears in Collections:Journal Publications [ME]

Files in This Item:
There are no files associated with this item.
Show full item record


Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.